Alert archive / Texas / Red Flag Warnings in 2013
Red Flag Warning 7, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this red flag warning at Feb 21, 2013, 4:52 AM CST for 11 counties in Texas. It took effect at Feb 21, 2013, 11:00 AM CST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 21, 2013, 4:52 AM CST (10:52 UTC)
- In effect from
- Feb 21, 2013, 11:00 AM CST
- Expired
- Feb 21, 2013, 6:00 PM CST
- In force
- 7 hr
- Issued by
- NWS Midland/Odessa, TX
Counties Crane County, TX, Ector County, TX, Glasscock County, TX, Loving County, TX, Midland County, TX, Pecos County, TX, Reagan County, TX, Terrell County, TX, Upton County, TX, Ward County, TX, Winkler County, TX
The radar
The Midland/Odessa radar (KMAF), 59 km from the middle of the area, began a volume at 10:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 10.9 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 21 J/kg
- Mixed-layer CIN
- -152 J/kg
- Mixed-layer LCL
- 860 m above ground
- 0-6 km bulk shear
- 103 kt
- 0-1 km storm-relative helicity
- 451 m²/s²
- 0-3 km storm-relative helicity
- 459 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
807 WWUS84 KMAF 211052 RFWMAF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 452 AM CST THU FEB 21 2013 ...RED FLAG WARNING IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST THIS EVENING FOR MUCH OF THE PERMIAN BASIN AND THE LOWER ELEVATIONS OF THE TRANS PECOS INCLUDING THE BIG BEND... .WEST WINDS OF 20 TO 35 MPH IN WAKE OF A COLD FRONT WILL INCREASE FIRE WEATHER CONCERNS TODAY. MINIMUM RH/S WILL BE ABLE TO FALL TO BETWEEN 10 TO 15 PERCENT RESULTING IN HIGH TO VERY HIGH FIRE DANGER. NMZ115-TXZ045>047-050>052-211200- /O.CAN.KMAF.FW.A.0006.130221T1900Z-130222T0100Z/ SOUTHEAST PLAINS/BLM ROSWELL/LNZ-GAINES-DAWSON-BORDEN-ANDREWS- MARTIN-HOWARD- 452 AM CST THU FEB 21 2013 /352 AM MST THU FEB 21 2013/ ...FIRE WEATHER WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS CANCELLED THE FIRE WEATHER WATCH. ALTHOUGH IT WILL BE VERY WINDY TODAY THE RH/S WILL REMAIN ABOVE 15 PERCENT. $$ TXZ058>063-067>070-075-212100- /O.UPG.KMAF.FW.A.0006.130221T1900Z-130222T0100Z/ /O.NEW.KMAF.FW.W.0007.130221T1700Z-130222T0000Z/ REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-PECOS- 452 AM CST THU FEB 21 2013 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST THIS EVENING FOR GUSTY WINDS...LOW HUMIDITY...AND HIGH FIRE DANGER FOR MOST OF THE PERMIAN BASIN AND UPPER TRANS PECOS... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * HUMIDITY...15 PERCENT. * WIND...WEST 20 TO 35 MPH WITH HIGHER GUSTS. * FIRE DANGER...HIGH. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND-DRIVEN WILDFIRES. && $$ TXZ081-082-212100- /O.NEW.KMAF.FW.W.0007.130221T1700Z-130222T0000Z/ BIG BEND AREA-TERRELL- 452 AM CST THU FEB 21 2013 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST THIS EVENING FOR GUSTY WINDS...LOW HUMIDITY...AND VERY HIGH FIRE DANGER FOR THE BIG BEND AND LOWER TRANS PECOS... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST THIS EVENING. * HUMIDITY...10 PERCENT. * WIND...WEST 20TO 35 MPH WITH HIGHER GUSTS. * FIRE DANGER...HIGH. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND-DRIVEN WILDFIRES. && $$ FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/MAF (ALL LOWER CASE)
1 follow-up statement
507 WWUS84 KMAF 211949 RFWMAF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 149 PM CST THU FEB 21 2013 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING FOR MUCH OF THE PERMIAN BASIN... THE TRANS PECOS... AND THE BIG BEND... .WEST WINDS OF 20 TO 35 MPH IN WAKE OF A COLD FRONT WILL CONTINUE TO PRODUCE FIRE WEATHER CONCERNS THE REMAINDER OF THE AFTERNOON. MINIMUM RH/S WILL FALL TO BETWEEN 10 TO 15 PERCENT RESULTING IN HIGH TO VERY HIGH FIRE DANGER. TXZ058>063-067>070-075-081-082-220000- /O.CON.KMAF.FW.W.0007.000000T0000Z-130222T0000Z/ REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-PECOS-BIG BEND AREA-TERRELL- 149 PM CST THU FEB 21 2013 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR THE CENTRAL PERMIAN BASIN... TRANS PECOS... AND BIG BEND ... * HUMIDITY...10 TO 15 PERCENT. * WIND...WEST 20 TO 30 MPH WITH HIGHER GUSTS. * FIRE DANGER...HIGH. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND-DRIVEN WILDFIRES. && $$ FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/MAF (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at Feb 21, 12:22 AM CST, 4 hours 30 minutes earlier.
Area forecast discussion, Feb 21, 12:22 AM CST, 4 hours 30 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1222 AM CST THU FEB 21 2013
.UPDATE...
HAVE SENT UPDATE TO HOLD TSTMS A LITTLE FARTHER W AND TO INCLUDE
SHRA/SHSN IN THE GDP MTNS.
&&
.DISCUSSION...
5H LOW IS A LITTLE SLOWER AND WITH SFC LOW FARTHER S PACIFIC FRONT
IS ALSO A LITTLE SLOWER THUS TSTMS WILL REMAIN FOR A LITTLE LONGER.
SOME TSTMS STILL MAY BE STRONG/SEVERE WITH HAIL BEING THE MAIN
CONCERN. MIX OF SNOW REPORTED AT EL PASO CITY EARLIER AND RADAR
SHOWS THAT AREA OF PRECIP WILL MOVE INTO THE GDP MTNS AND THUS
HAVE INCLUDED RAIN AND SNOW AS WELL. FINALLY HAVE HELD ONTO A MENTION
OF FOG IN THE ERN HALF OF CWFA MAINLY.
&&
.PREV DISCUSSION... /ISSUED 1133 PM CST WED FEB 20 2013/
DISCUSSION...
SEE AVIATION DISCUSSION BELOW.
AVIATION...
IFR CEILINGS AND VISIBILITIES WILL GIVE WAY TO A BRIEF PERIOD OF
MVFR AT KMAF AROUND 21/06Z TO 21/07Z AS WESTERLY WINDS INCREASE
BEHIND AN EASTBOUND FRONTAL BOUNDARY. SUSTAINED WESTERLY WINDS WILL
STAY AT LEAST 15 TO 20KT OVERNIGHT AT ALL TAF SITES...BUT WILL
INCREASE TO AT LEAST 25KT BY 21/15Z. THESE STRONGER WINDS WILL
PERSIST THROUGH THURSDAY AFTERNOON WITH GUSTS TOPPING OUT AT 35 TO
40KT. VISIBILITY MAY DROP TO MVFR IN BLOWING DUST AT ALL TAF
SITES...ESPECIALLY FROM LATE THURSDAY MORNING THROUGH THE
AFTERNOON. WINDS WILL BEGIN TO DECREASE AROUND 22/00Z WITH VFR
CONDITIONS EXPECTED THEREAFTER.
PREV DISCUSSION... /ISSUED 731 PM CST WED FEB 20 2013/
UPDATE...
ADDED FOG TO THE FORECAST FOR THIS EVENING WITH VISIBILITIES
ALREADY 1 MILE OR LESS ACROSS MUCH OF THE PERMIAN BASIN AND LEA
COUNTY IN SE NM. THE STRONG STORM SYSTEM CURRENTLY OVER SOUTHERN
AZ CONTINUES TO MOVE EAST AND IS SLOWER THAN MOST OF THE MODELS
HAVE IT. THE DRYLINE IS RETREATING BACK WEST OVER PARTS OF THE
TRANS PECOS AND LOW CLOUDS ARE QUICKLY FILLING IN TO ITS EAST. A
PACIFIC FRONT WILL CATCH UP TO THE DRYLINE LATE THIS EVENING AND
EVENTUALLY PUSH THE LOW CLOUDS AND FOG EAST. THUNDERSTORMS...SOME
POSSIBLY SEVERE...ARE STILL ON TRACK TO DEVELOP ALONG THE FRONT
ONCE IT ENTERS THE PERMIAN BASIN OVER THE NEXT FEW HOURS.
FIRE WX...
RELATIVE HUMIDITY IS ON THE RISE ACROSS THE REGION THIS
EVENING...DUE TO COOLING TEMPERATURES OVER THE WEST AND INCREASED
MOISTURE EAST. EVEN THOUGH A COLD FRONT WILL MOVE EAST ACROSS THE
REGION LATER TONIGHT WITH GUSTY WESTERLY 20 FOOT WINDS BEHIND
IT...RH/S SHOULD CONTINUE TO RISE TO AL LEAST GOOD RECOVERY
AREAWIDE. CONSIDERING THE ABOVE...HAVE ALLOWED THE RED FLAG WARNING
TO EXPIRE.
DRIER AIR WILL FILTER INTO THE REGION BEHIND THE FRONT THURSDAY.
DESPITE COOL TEMPERATURES AREAWIDE...RH/S WILL STILL DROP NEAR TO
BELOW 15 PERCENT OVER SOUTHEAST NEW MEXICO...THE TRANS PECOS AND
PERMIAN BASIN. SINCE 20 FOOT WINDS WILL REACH OR EXCEED 20 MPH IN
THESE AREAS FOR SEVERAL HOURS...WILL CONTINUE THE FIRE WEATHER WATCH
FOR THURSDAY AFTERNOON.
&&
.PRELIMINARY POINT TEMPS/POPS...
ANDREWS TX 65 28 61 31 / 0 0 0 0
BIG SPRING TX 65 29 62 32 / 0 0 0 0
CARLSBAD NM 65 29 64 28 / 0 0 0 0
DRYDEN TX 69 37 73 37 / 0 0 0 0
FORT STOCKTON TX 63 36 69 37 / 0 0 0 0
GUADALUPE PASS TX 50 30 55 33 / 0 0 0 0
HOBBS NM 61 28 55 29 / 0 0 0 0
MARFA TX 56 20 59 22 / 0 0 0 0
MIDLAND INTL AIRPORT TX 66 28 61 29 / 0 0 0 0
ODESSA TX 63 27 61 34 / 0 0 0 0
WINK TX 66 30 66 31 / 0 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...FIRE WEATHER WATCH THURSDAY AFTERNOON FOR THE FOLLOWING ZONES...
SOUTHEAST PLAINS/BLM ROSWELL/LNZ.
WIND ADVISORY FROM 10 AM TO 5 PM MST THURSDAY FOR THE FOLLOWING
ZONES... CENTRAL LEA COUNTY...EDDY COUNTY PLAINS...NORTHERN
LEA COUNTY...SOUTHERN LEA COUNTY.
HIGH WIND WARNING UNTIL 5 PM MST THURSDAY FOR THE FOLLOWING
ZONES... GUADALUPE MOUNTAINS OF EDDY COUNTY.
TX...FIRE WEATHER WATCH FROM THIS AFTERNOON THROUGH THIS EVENING FOR
THE FOLLOWING ZONES... ANDREWS...BORDEN...CRANE...DAWSON...
ECTOR...GAINES...GLASSCOCK...HOWARD...LOVING...MARTIN...
MIDLAND...PECOS...REAGAN...REEVES COUNTY AND UPPER TRANS
PECOS...UPTON...WARD...WINKLER.
WIND ADVISORY FROM 11 AM THIS MORNING TO 6 PM CST THIS EVENING
FOR THE FOLLOWING ZONES... ANDREWS...BORDEN...CRANE...
DAWSON...ECTOR...GAINES...GLASSCOCK...HOWARD...LOVING...
MARFA PLATEAU...MARTIN...MIDLAND...MITCHELL...PECOS...
REAGAN...REEVES COUNTY AND UPPER TRANS PECOS...SCURRY...
UPTON...VAN HORN AND HIGHWAY 54 CORRIDOR...WARD...WINKLER.
HIGH WIND WARNING UNTIL 6 PM CST /5 PM MST/ THIS EVENING FOR THE
FOLLOWING ZONES... DAVIS/APACHE MOUNTAINS AREA...GUADALUPE
MOUNTAINS.
&&Hazardous weather outlook, Feb 21, 4:09 AM CST, 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 409 AM CST THU FEB 21 2013 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-221015- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 409 AM CST THU FEB 21 2013 /309 AM MST THU FEB 21 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT HIGH WINDS WILL CONTINUE TODAY WITH GUSTS OF 55 TO 60 IN THE DAVIS MOUNTAINS ABOVE 6000 FT AND GUSTS OF 60 TO 80 MPH IN THE GUADALUPE MOUNTAINS...A HIGH WIND WARNING IS IN EFFECT. VERY WINDY CONDITIONS CAN ALSO BE EXPECTED ACROSS MOST OF THE PLAINS TODAY WITH WIDESPREAD WEST WINDS OF 25 TO 35 MPH WITH GUST OF 40 TO 50 MPH...A WIND ADVISORY IS IN EFFECT. AREAS OF BLOWING DUST MAY ALSO DEVELOP WITH VISIBILITIES DOWN TO AROUND 1 MILE NEAR OPEN FIELDS AND CONSTRUCTION SITES. CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TODAY AS WELL BUT MAINLY FOR THE PERMIAN BASIN AND LOWER ELEVATIONS OF THE TRANS PECOS WHERE RED FLAG WARNING IS IN EFFECT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Feb 20, 11:19 PM CST, 5 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1119 PM CST WED FEB 20 2013
TXZ045-210545-
GAINES-
1119 PM CST WED FEB 20 2013
...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING
EASTERN GAINES COUNTY UNTIL 1145 PM CST...
A STRONG THUNDERSTORM WAS LOCATED 4 MILES EAST OF SEMINOLE AT 1119 PM
CST...MOVING NORTHEAST AT 40 MPH. THIS STORM LIKELY HAS A LARGE
AMOUNT OF PEA SIZE HAIL THAT MAY COVER THE GROUND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GUSTY WINDS... HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE
POSSIBLE.
&&
LAT...LON 3264 10221 3252 10259 3279 10274 3296 10252
3296 10224
TIME...MOT...LOC 0519Z 233DEG 34KT 3274 10258
HLUCHANThe office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 20, 11:19 PM CST | Special Weather Statement | MAF | Gaines | 26 min |
Nearby
Red Flag Warnings in Texas, 2013Every red flag warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.